Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Postinor2 and heavy bleeding


 MzSlySweetNess - Thu Dec 03, 2009 3:02 pm

If postinor2 was taking 48 hrous after unproteced sex and 1 week later HEAVY period ( when I say heavy I mean heavy!!) came, is it normal?

An answer asap would be GREATLY!! appreciated :D
 Debbie Miller, RN - Mon Dec 21, 2009 6:20 pm

User avatar Hello,
Yes, plan B or emergency contraception like this contains strong hormones which can alter your periods and heavy bleeding is a common side effect. It could even take a few months to get into a regular "normal" cycle again. It is nothing to be alarmed about and shedding the lining of the uterus is how it prevents pregnancy.

You may wish to discuss a better method of preventive birth control which will not wreak such havoc on your hormones in the future.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us